Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 31, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 4, 2012, 6:26 AM CDT for Keokuk County, Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 6:26 AM CDT (11:26 UTC)
- Expired
- May 4, 2012, 7:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Keokuk County, IA
The radar
The Quad Cities radar (KDVN), 125 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
141
WUUS53 KDVN 041126
SVRDVN
IAC107-041215-
/O.NEW.KDVN.SV.W.0031.120504T1126Z-120504T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 AM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KEOKUK COUNTY IN SOUTHEAST IOWA...
* UNTIL 715 AM CDT.
* AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY
6 MILES SOUTHEAST OF HAYESVILLE...OR 8 MILES SOUTHEAST OF
SIGOURNEY...AND MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHLAND AND HARPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4145 9195 4144 9194 4144 9195 4117 9194
4116 9221 4127 9230
TIME...MOT...LOC 1126Z 243DEG 6KT 4123 9214
WIND...HAIL 60MPH 1.00IN
$$
122 follow-up statements
864
WWUS53 KDVN 041147
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 AM CDT FRI MAY 4 2012
IAC107-041215-
/O.CON.KDVN.SV.W.0031.000000T0000Z-120504T1215Z/
KEOKUK IA-
647 AM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR SOUTHERN KEOKUK COUNTY...
AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR OLLIE...OR 9 MILES SOUTHEAST OF SIGOURNEY...MOVING
SLOWLY EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TALLEYRAND...RICHLAND...KEOTA AND HARPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
&&
LAT...LON 4145 9195 4144 9194 4144 9195 4117 9194
4116 9221 4127 9230
TIME...MOT...LOC 1146Z 257DEG 8KT 4122 9211
WIND...HAIL 60MPH 1.00IN
$$
12299
WWUS53 KDVN 041217
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
717 AM CDT FRI MAY 4 2012
IAC107-041226-
/O.EXP.KDVN.SV.W.0031.000000T0000Z-120504T1215Z/
KEOKUK IA-
717 AM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KEOKUK COUNTY HAS
EXPIRED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
HOWEVER...THIS STORM AS WELL AS OTHERS THAT HAVE MOVED INTO THE
COUNTY...ARE STILL CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY
RAINFALL THROUGH 830 AM CDT.
LAT...LON 4145 9195 4144 9194 4144 9195 4117 9194
4116 9221 4127 9230
TIME...MOT...LOC 1147Z 257DEG 8KT 4122 9211
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:43 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 4, 3:43 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 AM CDT FRI MAY 4 2012
.SYNOPSIS...
MCS THAT BROUGHT SEVERE WEATHER TO THE CWA LAST EVENING HAS
CONTINUED TO WEAKEN ACROSS MOST OF THE CWA EARLY THIS MORNING
WITH THE LOSS OF SURFACE BASED CAPE. HOWEVER SPC MESO ANALYSIS
SHOWS THE AXIS OF HIGHEST CAPE HAS NOW SHIFTED INTO EXTREME
NORTHERN MO INTO WESTERN IL WHERE THE STRONGEST STORMS WERE
LOCATED IN OUR CWA. PROFILERS INDICATED THE LOW LEVEL JET WAS ALSO
WEAKENING SOMEWHAT. OUTSIDE OF THE THUNDERSTORM COMPLEXES SKIES
WERE CLEAR ACROSS EASTERN NEB...SOUTHERN MN AND NORTHWEST IA.
CURRENT TEMPERATURES RANGED FROM THE MID 70S IN MO TO THE 60S IN
THE DVN CWA TO THE 40S IN PORTIONS OF ND AND NORTHERN MN.
HAASE
&&
.SHORT TERM...TODAY AND TONIGHT...
FORECAST FOCUS ON THUNDERSTORMS WITH POTENTIAL FOR SEVERE WEATHER
AND FLASH FLOODING.
TODAY...THUNDERSTORM ACTIVITY EXPECTED TO DIMINISH THIS MORNING
WITH THE LOW LEVEL JET WEAKENING AND THE HIGHER CAPES IN MO.
HOWEVER WILL MAINTAIN CHANCE POPS TODAY. CURRENT FLASH FLOOD WATCH
GOES UNTIL 9 AM. WITH THE THUNDERSTORM CLUSTERS WEAKENING AND
CLOUD COVER DIMINISHING SUNSHINE WILL RETURN THIS AFTERNOON. THIS
WILL RAPIDLY DESTABILIZE THE ATMOSPHERE AND ALLOW TEMPERATURES TO
PUSH INTO THE LOWER TO MID 80S. WITH NUMEROUS OUTFLOW BOUNDARIES
FROM THE CURRENT ACTIVITY SEVERE THUNDERSTORMS SHOULD DEVELOP AGAIN
EITHER LATE THIS AFTERNOON OR EARLY THIS EVENING AND CONGEAL INTO
ANOTHER FAIRLY LARGE COMPLEX AS THE EVENING PROGRESSES. LARGE HAIL
AND DAMAGING WINDS ALONG WITH FLASH FLOODING WILL BE THE MAIN
THREATS. HOWEVER CAN NOT RULE OUT AN ISOLATED TORNADO ON ANY
BOUNDARY DUE TO VORTICITY STRETCHING ALONG WITH THE VERY UNSTABLE
AIRMASS. WITH TORRENTIAL RAINS FALLING LAST EVENING AND MORE HEAVY
RAIN EXPECTED THOUGHT ABOUT ISSUING A FLASH FLOOD WATCH FOR LATE
THIS AFTERNOON AND TONIGHT. HOWEVER WOULD LIKE TO SEE WHERE BOUNDARIES
SET UP TO FOCUS THE HEAVIER STORMS SO WILL PUNT TO THE DAY SHIFT
TO EVALUATE.
TONIGHT...THUNDERSTORMS...SOME SEVERE ALONG WITH THE POTENTIAL FOR
FLASH FLOODING THIS EVENING AS LOW LEVEL JET INCREASES ONCE AGAIN.
THESE STORMS WILL GRADUALLY WEAKEN AND DIMINISH IN COVERAGE SOMETIME
WELL AFTER MIDNIGHT. WILL HAVE LIKELY POPS FOR TONIGHT BUT THIS
MAY NEED TO BE RAISED. MINIMUM TEMPERATURES WILL BE IN THE 60S.
HAASE
.LONG TERM...SATURDAY THROUGH THURSDAY...
SATURDAY AND SUNDAY...THIS PERIOD TO CONTINUE TO BE INFLUENCED BY
WHAT EVER NOCTURNAL CONVECTION AND LINGERING PROCESSES AS A RESULT
OF OVERNIGHT MCS/S LAYS OUT FOR THE FOLLOWING DAY AND MODEL GUIDANCE
MAINLY A GUESS A THIS POINT. BUT SEVERAL MODELS FROM 00Z RUNS SUGGEST
LOW TO MID LEVEL RIDGING ACRS THE MID TO UPPER MS RVR VALLEY AND SOME
RE-ENFORCING CAPPING MAY MAKE FOR A MAINLY DRY SATURDAY THOUGH 00Z
AFTER MORNING LINGERING CONVECTION/DEBRIS FROM FRI NIGHT DECAYS OR
MOVES OUT. LLVL CONVERGENCE...THTA-E FEED AND SOUTHWESTERLY
INFLUENCE/VORT PROPAGATION PATH SHIFTS TO THE NORTHERN PLAINS AND MN
SAT AFTERNOON AND EVENING FOR MAIN MCS INITIATION IN THOSE AREAS.
BULK OF MODELS THEN SUGGEST THAT THIS RESULTANT MCS WILL THEN PUSH
EASTWARD ACRS MN AND WI AND REMAIN LARGELY NORTH OF THE AREA SAT
NIGHT. BUT CAN/T RULE OUT A MORE SOUTHEASTWARD PROPAGATION TOWARD
HIGHER CAPES AND SOUTHERLY LLJ FEED AND THUS POSSIBLY GET DOWN INTO
PORTIONS OF THE LOCAL AREA. IF IT DOES...ONGOING THTA-E RICH
AIRMASS AS WELL AS ROBUST CAPES BUILT UP EARLIER IN THE DAY SUGGEST
BOTH DAMAGING WIND POTENTIAL AND MORE HEAVY RAIN. SAT AND SUNDAY
HIGHS DEPENDENT ON MORNING DEBRIS AND COOL POOL EROSION...BUT
AIRMASS IN PLACE SUPPORTS TEMPS WELL UP IN THE 70S AND INTO THE 80S
WITH AFTERNOON CLOUD CLEAR-OFF. LATE SUNDAY AND SUNDAY NIGHT HAVE
PART OF A L/W TROF IMPINGING ON THE REGION FROM THE PLAINS AS WELL
AS MID/UPPER LEVEL JET SUPPORT TO DRIVE MORE OF AN ORGANIZED SEVERE
CONVECTIVE EVENT IN PORTIONS OF THE AREA IF WE CAN GET THE MLCAPE
BUILD UP TO 3-4K J/KG.
MONDAY THROUGH TUESDAY...MEDIUM RANGE SOLUTIONS CONTINUE TO SUGGEST
A PATTERN SWITCH WITH CUT-OFF UPPER LOW ROLLING ACRS THE NORTHERN
PLAINS/FAR SOUTH CENTRAL CANADA AND UPPER L/W TROF ENGULFS THE
UPPER MIDWEST ALLOWING COOL DUMP INTO THE NORTHWESTERN GRT LKS
EARLY NEXT WEEK. WILL HAVE TO WALK OUT SOME MORNING SHOWERS AND
STORMS MONDAY MORNING...THEN SOMEWHAT COOLER WX REGIME WITH SCTRD
INSTABILITY SHOWERS POSSIBLE FOR TUE. SINGLE DIGIT H85 MB TEMPS AND
COLD CORE NATURE OF UPPER TROF SUGGEST HIGHS ONLY IN THE 60S BY TUE
WITH SCTRD SHOWERS MORE PREVALENT NORTH OF I80 CLOSER TO UPPER LOW
CENTER.
WEDNESDAY AND THURSDAY...SLOWLY PASSING L/W TROF SUGGESTS WED TO BE
CHARACTERIZED BY BELOW NORMAL TEMPS/LOW TO MID 60S/ AND MORE
SHOWERS...WHILE RATHER SHARP UPPER RIDGE UPSTREAM FINALLY LEANS
ACRS THE MID AND UPPER MS RVR VALLEY REGIONS BY THU FOR DRY AND
THERMALLY MODERATING WX.
12
&&
.AVIATION...
VFR CONDITIONS NORTH OF STORM CLUSTERS IN VCNTY OF CID AND DBQ FOR
THE REST OF THE NIGHT INTO FRI MORNING. AT MLI AND BRL...MVFR TO
IFR CONDITIONS TO CONTINUE WITH PASSING THUNDERSTORMS THROUGH AT
LEAST 12Z FRI WITH HEAVY RAIN AND VSBYS TEMPORARILY REDUCED TO
UNDER A MILE AT TIMES. AFTER MORNING STORM CLUSTER MOVES OUT...VFR
CONDITIONS FOR MUCH OF THE TERMINAL AREAS THROUGH LATE AFTERNOON
BEFORE AND ANOTHER ROUND OF STORMS POSSIBLE. THE NEW STORM
DEVELOPMENT IS EXPECTED IN THE VICINITY OF A BOUNDARY LATE FRI
AFTERNOON AND EVENING...BUT TIMING AND AND MORE DEFINED LOCATION
IS STILL UNDETERMINED AS IT DEPENDS ON THE OVERNIGHT CONVECTION
THAT IS ONGOING.
&&
.HYDROLOGY...
THE PAST WEEKS WORTH OF RAINFALL...WHICH AVERAGED 1 TO 3 INCHES HAS
MOISTENED DRY SOILS IN SOME LOCATIONS...WHILE SATURATING IT IN
OTHERS. FLASH FLOODING IS A THREAT FROM TRAINING STORMS.
AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT 4 DAYS WITH
SEVERAL MORE CHANCES FOR RAIN THAT MAY BE HEAVY. THE IMPACTS OF RAIN
ON FLASH FLOODING WILL BE HIGHLY VARIABLE...BUT ARE POSSIBLE IN MOST
OF THE REGION. TRIBUTARY RIVER FLOODING IS A STRONG POSSIBILITY
IN THIS WET WEATHER PATTERN.
LATEST ROUNDS OF HEAVY RAIN WILL OCCUR THIS MORNING SOUTH OF I-80
AND AGAIN POSSIBLY THIS EVENING/OVERNIGHT. DEPENDING UPON RAINFALL
AMOUNTS AND WHERE IT FALLS TONIGHT...THERE IS A REASONABLY GOOD
CHANCE OF MINOR FLOODING ON SOME AREA RIVERS. SUBSEQUENT RAIN
EVENTS STARTING LATE SATURDAY/SATURDAY NIGHT WILL BECOME MORE
IMPORTANT AND WILL INCREASE THE CHANCES FOR MORE SIGNIFICANT RISES
DEVELOPING ON AREA RIVERS. THE LOCATION FOR HEAVIEST RAINFALL WHEN
KNOWN...WILL LIKELY BE PLACED INTO A FLOOD WATCH.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR DES MOINES-
HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN
BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR CLARK-SCOTLAND.
&&
HAASE/12Hazardous weather outlook, May 4, 4:22 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 422 AM CDT FRI MAY 4 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-050930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 422 AM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY PRODUCE HAIL UP TO QUARTER SIZE AND HEAVY RAINFALL EARLY THIS MORNING IN EXTREME SOUTHEAST IOWA...WESTERN ILLINOIS AND EXTREME NORTHEAST MISSOURI. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT FOR THE ENTIRE OUTLOOK AREA. STRONG TO SEVERE THUNDERSTORMS SHOULD REDEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. THESE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS ALONG WITH TORRENTIAL RAINS THAT MAY CAUSE FLASH FLOODING. THE GREATEST FLASH FLOOD THREAT WILL BE AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT WHERE SOILS ARE COMPLETELY SATURATED. ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR LATER TODAY AND TONIGHT ONCE IT IS DETERMINED WHERE THE STRONGER STORMS WILL DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH EARLY MONDAY...THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE PERIOD. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE SATURDAY NIGHT AND AGAIN SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. THE BEST CHANCE FOR THUNDERSTORMS SATURDAY NIGHT WILL BE WEST OF THE MISSISSIPPI RIVER. THE ENTIRE AREA MAY BE AT RISK FOR SEVERE STORMS SUNDAY AFTERNOON AND NIGHT. THERE WILL CONTINUE TO BE A THREAT OF FLASH FLOODING FROM LARGE THUNDERSTORM COMPLEXES WITH HEAVY RAINFALL SATURDAY THROUGH EARLY MONDAY MORNING. WITH THESE OCCASIONAL ROUNDS OF HEAVY RAINFALL AND SATURATED SOIL...THE SUBSEQUENT RUN OFF MAY LEAD TO RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND INTO TONIGHT...AND AGAIN OVER THE WEEKEND. HAASE/12
In the hours before
Local storm report, May 4, 3:59 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
359 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM FLASH FLOOD 1 WNW KAHOKA 40.43N 91.73W
05/04/2012 CLARK MO TRAINED SPOTTER
HALF A FOOT OF STANDING WATER ON SOME ROADS IN KAHOKA.
0330 AM HAIL 1 WNW KAHOKA 40.43N 91.73W
05/04/2012 M0.88 INCH CLARK MO TRAINED SPOTTER
&&
12Local storm report, May 4, 4:13 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM HEAVY RAIN S WELLMAN 41.47N 91.84W
05/04/2012 M2.00 INCH WASHINGTON IA TRAINED SPOTTER
STORM TOTAL
&&
TEOLocal storm report, May 4, 4:48 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM HEAVY RAIN 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
05/04/2012 M2.50 INCH VAN BUREN IA TRAINED SPOTTER
TOTAL BETWEEN 1255 AM AND 0430 AM
0443 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
05/04/2012 M3.44 INCH WASHINGTON IA TRAINED SPOTTER
FROM SPOTTER WA84 TAKEN AT KCII RADIO STATION SINCE 830PM
&&
TEOLocal storm report, May 4, 5:23 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM HEAVY RAIN 1 W WASHINGTON 41.30N 91.72W
05/04/2012 M4.10 INCH WASHINGTON IA TRAINED SPOTTER
4.1 INCHES OF RAIN SINCE 825 PM CDT THURSDAY EVENING.
&&
12Local storm report, May 4, 5:59 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
559 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM HEAVY RAIN 2 NNW MUSCATINE 41.44N 91.08W
05/04/2012 M1.28 INCH MUSCATINE IA TRAINED SPOTTER
TOTAL FOR THE PAST 24 HOURS, BUT MOST FELL BETWEEN 9 AND
10 PM LAST EVENING.
&&
HAASELocal storm report, May 4, 6:02 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
602 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 4 SE IOWA CITY 41.62N 91.48W
05/04/2012 M3.20 INCH JOHNSON IA TRAINED SPOTTER
MAJORITY OF THE TOTAL FELL BEFORE 1030 PM CDT THURSDAY
EVENING.
&&
12The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:31 PM CDT | Special Weather Statement | DVN | Benton | 29 min |
| May 3, 8:23 PM CDT | Special Weather Statement | DVN | Louisa, Washington | 52 min |
| May 3, 8:23 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 15 min |
| May 3, 8:27 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Louisa, Washington | 33 min |
| May 3, 8:40 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Linn | 35 min |
| May 3, 8:58 PM CDT | Tornado Warning | DVN | Henry, Louisa, Muscatine, Washington | 32 min |
| May 3, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 31 min |
| May 3, 9:29 PM CDT | Tornado Warning | DVN | Louisa, Muscatine | 17 min |
| May 3, 9:46 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine, Scott | 43 min |
| May 3, 9:58 PM CDT | Flash Flood Warning | DVN | Keokuk, Louisa, Washington | 6 hr |
| May 3, 10:20 PM CDT | Flash Flood Warning | DVN | Cedar, Johnson, Louisa, Muscatine, Washington | 6 hr |
| May 3, 10:22 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 38 min |
| May 3, 10:44 PM CDT | Flash Flood Warning | DVN | Louisa, Scott | 6 hr |
| May 3, 11:59 PM CDT | Flash Flood Watch | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 4 more | 9 hr |
| May 4, 12:06 AM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 24 min |
| May 4, 1:10 AM CDT | Flash Flood Warning | DVN | Henry, Jefferson | 6 hr |
| May 4, 2:26 AM CDT | Special Weather Statement | DVN | Des Moines, Lee, Van Buren | 49 min |
| May 4, 2:40 AM CDT | Flash Flood Warning | DVN | Lee, Van Buren | 6 hr |
| May 4, 3:07 AM CDT | Severe Thunderstorm Warning | DVN | Lee | 38 min |
| May 4, 4:04 AM CDT | Areal Flood Warning | DVN | Louisa, Muscatine, Washington | 9 hr |
| May 4, 6:34 AM CDT | Flash Flood Warning | DVN | Keokuk | 4 hr |
| May 4, 11:59 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 71 hr |
| May 4, 3:31 PM CDT | Flash Flood Watch | DVN | Benton, Cedar, Clinton, Des Moines, Henry, Iowa and 12 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.